Alert archive / Georgia / Heat Advisories in 2018

Heat Advisory 2, NWS Atlanta, GA

June 25, 201834 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jun 25, 2018, 4:26 AM EDT for 34 counties in Georgia. It took effect at Jun 25, 2018, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 4:26 AM EDT (08:26 UTC)
In effect from
Jun 25, 2018, 12:00 PM EDT
Expired
Jun 25, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 34 counties

Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS72 KFFC 250826
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
426 AM EDT Mon Jun 25 2018

GAZ074>076-084>086-097-098-109>113-251630-
/O.NEW.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/
Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel-Laurens-
Treutlen-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Dublin, and Vidalia
426 AM EDT Mon Jun 25 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Peachtree City has issued a Heat
Advisory, which is in effect from noon today to 8 PM EDT this
evening.

* Locations...Portions of Central Georgia.

* Heat Index Values...Around 105 degrees.

* Impacts...The heat and humidity may cause heat stress during 
  outdoor activities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of dangerous heat is
expected. The combination of hot temperatures and
high humidity will create heat index readings of at least
105 degrees and very warm overnight temperatures.
drink plenty of fluids...stay in an air-conditioned room and
stay out of direct sunshine. Remember...the
elderly...very young...and people with heart conditions are most
at risk in extreme heat. friends...relatives...
and neighbors should check on people who may be at risk.

&&

$$
2 follow-up statements
532 
WWUS72 KFFC 251040
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
640 AM EDT Mon Jun 25 2018


GAZ078>083-089>096-102>108-260000-
/O.EXA.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/
Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee-Chattahoochee-
Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart-Webster-Sumter-
Dooly-Crisp-Pulaski-Wilcox-
Including the cities of Macon, Columbus, Warner Robins, Lumpkin, 
Americus, and Cordele
640 AM EDT Mon Jun 25 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Peachtree City has issued a Heat
Advisory, which is in effect from noon today to 8 PM EDT this
evening.

* Locations...Portions of Central Georgia.

* Heat Index Values...Around 105 degrees.

* Impacts...The heat and humidity may cause heat stress during 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of dangerous heat is
expected. The combination of hot temperatures and high humidity
will create heat index readings of at least 105 degrees and very
warm overnight temperatures. drink plenty of fluids...stay in an
air-conditioned room and stay out of direct sunshine. Remember...
the elderly...very young...and people with heart conditions are
most at risk in extreme heat. friends...relatives... and
neighbors should check on people who may be at risk.

&&

$$

GAZ074>076-084>086-097-098-109>113-260000-
/O.CON.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/
Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel-Laurens-
Treutlen-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Dublin, and Vidalia
640 AM EDT Mon Jun 25 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* Locations...Portions of Central Georgia.

* Heat Index Values...Around 105 degrees.

* Impacts...The heat and humidity may cause heat stress during 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of dangerous heat is
expected. The combination of hot temperatures and high humidity
will create heat index readings of at least 105 degrees and very
warm overnight temperatures. drink plenty of fluids...stay in an
air-conditioned room and stay out of direct sunshine. Remember...
the elderly...very young...and people with heart conditions are
most at risk in extreme heat. friends...relatives... and
neighbors should check on people who may be at risk.

&&

$$
108 
WWUS72 KFFC 260003
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
803 PM EDT Mon Jun 25 2018


GAZ074>076-078>086-089>098-102>113-260115-
/O.EXP.KFFC.HT.Y.0002.000000T0000Z-180626T0000Z/
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Macon, Swainsboro, Columbus, 
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
803 PM EDT Mon Jun 25 2018

...HEAT ADVISORY HAS EXPIRED...

The Heat Advisory has been allowed to expire this evening.
Temperatures will rise back into the 90s on Tuesday, and another
Heat Advisory may be necessary.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 25, 3:24 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 3:24 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
324 AM EDT Mon Jun 25 2018

.PREV DISCUSSION... /Issued 734 PM EDT Sun Jun 24 2018/

UPDATE...
Evening showers and thunderstorms continue mainly across the
northern 1/4 of the CWFA. Lots of energy to work on and lapse
rates are marginally steep. Do think storms should diminish in
coverage and intensity once the sun sets. However, isolated
activity may linger through midnight. Have updated the pops a
couple of times already this afternoon, and upped the pops in the
far NE corner to likely for a short while. Temps/sky look good for
now.

PREV DISCUSSION... /Issued 346 PM EDT Sun Jun 24 2018/

SHORT TERM /Tonight through Monday Night/...

A very unstable air mass dominates the forecast area this
afternoon...however a weak inversion seems to be hindering
thunderstorm development except across the far north. Think slight
chance pops should be okay for this evening except chance pops for
the northern third. Most of the dynamics remain over far north GA as
a weak impulse travels through middle TN. Thunderstorms should
diminish overnight but have kept some low pops for the far north all
night. The ridge builds in a bit more on Monday but it looks like
another short wave may cross the TN and OH Valley tomorrow. With any
left over boundaries and an unstable air mass during the
afternoon...think low chance pops area wide will work for Monday .
afternoon and evening.

The current Heat Advisory will be left as is. Monday looks
borderline with heat index values ranging from 100 to 104 over the
central zones...with only isolated values of 105. So for now...no
advisory for Monday but the next shifts will need to take another
look.

41

LONG TERM /Tuesday through Sunday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Long term portion begins with continued subdued pops across the
area as mid level 590 DM high across the area remains the main
feature keeping pops at a minimum. Looking at low end chance pops
for Tue afternoon but things will begin to change into Wed. A
shortwave trough moving through the Ohio Valley will suppress high
to the southwest and allow for some energy to move across
northern sections of the forecast area at time of peak heating
Wed afternoon. Plenty of moisture to work with as we see
precipitable water at an inch and a half to an inch and three
quarters. Throw in a cold pool aloft associated with
aforementioned shortwave and we should have no problem seeing
likely pops across the northern tier.

For the remainder of the long term period, mid level high will
try to work its way back into the area but will not be nearly as
firmly entrenched. On the southern periphery of this feature,
moisture from the tropics will advect in and despite a lack of any
large scale forcing, should see increased pops through the end of
the week, especially for the southern tier. Could certainly make
a case for likely pops for a few of the days toward the end of the
period but for now have capped at 50 percent. Seasonal to
slightly warmer than normal temps will be replaced by below normal
values by Sun with increased clouds and rain chances.

Deese

&&

.AVIATION...
06Z Update...
VFR ceilings and no restrictions to VSBYs expected to continue
through this TAF period. Will see some afternoon convection but
thinking it will be again to isolated to include in the TAF at
this time. Will need to monitor closely this afternoon as
SHRA/TSRA begins to pop across the area. Winds will stay mainly
out of the W turning slowly to the NW with speeds 10kt or less.
May see a few gust to 15-20kt in and around any stronger storms.

//ATL Confidence...06Z Update...
Medium to High confidence for all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  72  91  71 /  40  30  40  30
Atlanta         92  75  91  74 /  40  30  50  20
Blairsville     86  67  85  67 /  50  30  50  20
Cartersville    92  71  92  72 /  40  30  40  20
Columbus        96  75  94  76 /  40  30  40  20
Gainesville     91  72  89  72 /  40  30  40  20
Macon           96  75  93  74 /  40  30  50  30
Rome            92  72  92  72 /  50  20  40  20
Peachtree City  93  73  92  73 /  40  30  40  20
Vidalia         96  76  94  75 /  40  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Deese
AVIATION...01
Hazardous weather outlook, Jun 24, 8:00 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
800 PM EDT Sun Jun 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
800 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms are expected across north and
central Georgia this evening. Isolated storms will be strong to
severe, with the main hazards damaging winds, frequent lightning,
and isolated flooding from heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

High temperatures combined with high humidities on Monday could
result in high heat index values in the afternoon. There is a
chance of thunderstorms everyday for the next week, mainly during
the afternoon and evening hours. A few storms could be strong to
severe each day with gusty winds, frequent lightning and isolated
flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 24, 10:28 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 W WARRENTON           33.41N  82.70W
06/24/2018                   WARREN             GA   911 CALL CENTER

            TREE REPORTED DOWN ON ELAM CHURCH RD WEST OF WARRENTON.

&&

EVENT NUMBER FFC1800426

KING

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:08 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam37 min
Jun 24, 8:32 PM EDTSpecial Weather StatementFFCWarren43 min
Jun 24, 8:42 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 24, 8:48 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes42 min
Jun 24, 9:10 PM EDTSevere Thunderstorm WarningFFCTaliaferro35 min
Jun 24, 9:13 PM EDTSpecial Weather StatementFFCGlascock47 min
Jun 24, 9:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington37 min
Jun 24, 9:46 PM EDTSpecial Weather StatementFFCTaliaferro, Warren44 min
Jun 24, 9:58 PM EDTSpecial Weather StatementFFCJefferson32 min
Jun 25, 1:10 PM EDTSpecial Weather StatementFFCPeach35 min
Jun 25, 1:41 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 25, 1:44 PM EDTSpecial Weather StatementFFCFulton31 min
Jun 25, 2:12 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
Jun 25, 2:17 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jun 25, 2:18 PM EDTSpecial Weather StatementFFCFayette27 min
Jun 25, 2:24 PM EDTSpecial Weather StatementFFCFloyd36 min
Jun 25, 2:26 PM EDTSpecial Weather StatementFFCMurray34 min
Jun 25, 2:28 PM EDTSpecial Weather StatementFFCSpalding32 min
Jun 25, 2:30 PM EDTSevere Thunderstorm WarningFFCMurray26 min
Jun 25, 2:35 PM EDTSpecial Weather StatementFFCWhitfield25 min
Jun 25, 2:44 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jun 25, 2:45 PM EDTSpecial Weather StatementFFCMurray30 min
Jun 25, 2:48 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 25, 2:49 PM EDTSpecial Weather StatementFFCWhitfield26 min
Jun 25, 2:58 PM EDTSpecial Weather StatementFFCGilmer32 min
Jun 25, 2:59 PM EDTSpecial Weather StatementFFCNewton31 min
Jun 25, 3:12 PM EDTSpecial Weather StatementFFCWalton33 min
Jun 25, 3:16 PM EDTSpecial Weather StatementFFCPike, Spalding29 min
Jun 25, 3:20 PM EDTSpecial Weather StatementFFCGordon25 min
Jun 25, 3:21 PM EDTSpecial Weather StatementFFCWalker24 min
Jun 25, 3:24 PM EDTSevere Thunderstorm WarningFFCNewton, Walton25 min
Jun 25, 3:28 PM EDTSpecial Weather StatementFFCFannin32 min
Jun 25, 3:35 PM EDTSpecial Weather StatementFFCLamar25 min
Jun 25, 3:40 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 25, 3:42 PM EDTSpecial Weather StatementFFCWalker33 min
Jun 25, 3:44 PM EDTSpecial Weather StatementFFCPickens31 min
Jun 25, 3:52 PM EDTSpecial Weather StatementFFCUnion23 min
Jun 25, 3:55 PM EDTSpecial Weather StatementFFCWhitfield35 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningFFCJasper, Newton16 min
Jun 25, 3:59 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield31 min
Jun 25, 4:00 PM EDTSpecial Weather StatementFFCBartow, Cherokee30 min
Jun 25, 4:03 PM EDTSpecial Weather StatementFFCLamar, Monroe, Upson42 min
Jun 25, 4:07 PM EDTSpecial Weather StatementFFCDawson23 min
Jun 25, 4:18 PM EDTSpecial Weather StatementFFCJasper27 min
Jun 25, 4:21 PM EDTSpecial Weather StatementFFCStewart39 min
Jun 25, 4:22 PM EDTSpecial Weather StatementFFCMurray23 min
Jun 25, 4:27 PM EDTSpecial Weather StatementFFCCobb, Forsyth33 min
Jun 25, 4:31 PM EDTSpecial Weather StatementFFCHall, White29 min
Jun 25, 4:31 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe29 min
Jun 25, 4:33 PM EDTSpecial Weather StatementFFCCarroll27 min
Jun 25, 4:34 PM EDTSpecial Weather StatementFFCHaralson26 min
Jun 25, 4:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas35 min
Jun 25, 4:53 PM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton, Gwinnett37 min
Jun 25, 4:54 PM EDTSpecial Weather StatementFFCBanks, Hall36 min
Jun 25, 5:00 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford30 min
Jun 25, 5:12 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson48 min
Jun 25, 5:14 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta31 min
Jun 25, 5:19 PM EDTSpecial Weather StatementFFCMacon41 min
Jun 25, 5:23 PM EDTSpecial Weather StatementFFCWebster37 min
Jun 25, 5:29 PM EDTSpecial Weather StatementFFCJones31 min
Jun 25, 5:29 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton31 min
Jun 25, 5:34 PM EDTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Gwinnett, Henry, Newton and 2 more41 min
Jun 25, 5:40 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison50 min
Jun 25, 5:50 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton, Henry40 min
Jun 25, 5:57 PM EDTSpecial Weather StatementFFCMacon, Schley48 min
Jun 25, 6:01 PM EDTSpecial Weather StatementFFCCoweta, Fayette29 min
Jun 25, 6:14 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes31 min
Jun 25, 6:30 PM EDTSpecial Weather StatementFFCPike30 min
Jun 25, 6:34 PM EDTSpecial Weather StatementFFCBleckley26 min
Jun 25, 6:35 PM EDTSpecial Weather StatementFFCHarris40 min
Jun 25, 6:41 PM EDTSpecial Weather StatementFFCMacon49 min
Jun 25, 6:45 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 25, 6:47 PM EDTSpecial Weather StatementFFCWilkes28 min
Jun 25, 6:48 PM EDTSpecial Weather StatementFFCToombs27 min
Jun 25, 6:54 PM EDTSpecial Weather StatementFFCPike, Upson51 min
Jun 25, 6:59 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee31 min
Jun 25, 7:01 PM EDTSevere Thunderstorm WarningFFCDodge29 min
Jun 25, 7:09 PM EDTSevere Thunderstorm WarningFFCCrisp36 min
Jun 25, 7:15 PM EDTSpecial Weather StatementFFCJohnson30 min
Jun 25, 7:22 PM EDTSevere Thunderstorm WarningFFCLaurens38 min

Nearby

Heat Advisories in Georgia, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.